MAUDE Adverse Event Report: STRYKER TRAUMA KIEL PROXIMAL HUMERAL NAIL, CANNULATED, LEFT T2 PROX. HUM. Ø8 X 150 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL PROXIMAL HUMERAL NAIL, CANNULATED, LEFT T2 PROX. HUM. Ø8 X 150 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1832-1035S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the following: upon attempting explantation, one of the distal locking pins was found to be cold welded.The bolt had to be exposed ventrally and dorsally and milled off so that the nail could be knocked out of the medullary canal.
 
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.The product return and lot code were requested several times but to no avail.All attempts, as required per procedure, were made to try to obtain the affected item for physical examination; additionally, an extra effort was made in march 2022.Known from another case ¿cold welding¿ due to friction corrosion being caused by high surface pressure.Most likely high surface pressure generated by high load applied to the items in question had led to the reported event.Local surface pressure may arise when the items are assembled under misalignment.Nevertheless, whether the parts in question are affected by cold welding could not be confirmed due to missing physical item and thus, further technical statement is impossible.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling [ifu, optech] did not indicate any abnormalities.No indications of material, manufacturing or design related problems could be verified based on current information available.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
PROXIMAL HUMERAL NAIL, CANNULATED, LEFT T2 PROX. HUM. Ø8 X 150 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12743585
Report Number0009610622-2021-00771
Device Sequence Number4351092
Product Code HSB
UDI-Device Identifier04546540515414
UDI-Public04546540515414
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042396
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1832-1035S
Device Catalogue Number18321035S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale